Previous |  Up |  Next


Title: Homotopy type of Euclidean configuration spaces (English)
Author: Salvatore, Paolo
Language: English
Journal: Proceedings of the 20th Winter School "Geometry and Physics"
Issue: 2000
Pages: 161-164
Category: math
Summary: Let $F({\Bbb R}^n, k)$ denote the configuration space of pairwise-disjoint $k$-tuples of points in ${\Bbb R}^n$. In this short note the author describes a cellular structure for $F({\Bbb R}^n, k)$ when $n \geq 3$. From results in [{\it F. R. Cohen, T. J. Lada} and {\it J. P. May}, The homology of iterated loop spaces, Lect. Notes Math. 533 (1976; Zbl 0334.55009)], the integral (co)homology of $F({\Bbb R}^n, k)$ is well-understood. This allows an identification of the location of the cells of $F({\Bbb R}^n, k)$ in a minimal cell decomposition. Somewhat more detail is provided by the main result here, in which the attaching maps are identified as higher order Whitehead products. (English)
MSC: 55P15
MSC: 55P48
MSC: 55Q15
MSC: 55R80
idZBL: Zbl 0974.55003
idMR: MR1826689
Date available: 2009-07-13T21:45:44Z
Last updated: 2012-11-07
Stable URL:


Files Size Format View
WSGP_20-2000-1_13.pdf 388.4Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo